Alert archive / South Dakota / River Flood Warnings in 2014
River Flood Warning 13, NWS Aberdeen, SD
NWS Aberdeen, SD issued this river flood warning at Aug 31, 2014, 8:56 AM CDT for Brown County, South Dakota. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2014, 8:56 AM CDT (13:56 UTC)
- Expired
- Sep 4, 2014, 7:00 AM CDT
- In force
- 4 days
- Issued by
- NWS Aberdeen, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
County Brown County, SD
The radar
The Aberdeen radar (KABR), 34 km from the middle of the area, began a volume at 13:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point James River near Columbia (CMBS2).
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06471000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
823
WGUS43 KABR 311356
FLWABR
BULLETIN-IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
856 AM CDT SUN AUG 31 2014
...THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN SOUTH DAKOTA...
JAMES RIVER NEAR COLUMBIA
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
THE JAMES RIVER NEAR COLUMBIA HAS REACHED MINOR FLOOD STAGE. THE
RIVER IS FORECAST TO CREST JUST ABOVE MINOR FLOOD STAGE AND REMAIN
STEADY FOR A COUPLE DAYS BEFORE FALLING SLOWLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED AS NEEDED.
&&
SDC013-011756-
/O.NEW.KABR.FL.W.0013.140831T1356Z-140904T1200Z/
/CMBS2.1.ER.140831T1245Z.140901T1800Z.140904T0600Z.NO/
856 AM CDT SUN AUG 31 2014
THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A
* FLOOD WARNING FOR
THE JAMES RIVER NEAR COLUMBIA.
* AT 8:15 AM SUNDAY THE STAGE WAS 13.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.2 FEET BY
MONDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE
EARLY THURSDAY MORNING.
* AT 13.0 FEET...FLOODING OF THE LOWER LYING AGRICULTURAL AREAS
BEGINS.
&&
LAT...LON 4594 9820 4563 9837 4552 9830 4552 9818
4563 9827 4594 9813
$$2 follow-up statements
724
WGUS83 KABR 011401
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
901 AM CDT MON SEP 1 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
JAMES RIVER NEAR COLUMBIA
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
THE JAMES RIVER NEAR COLUMBIA HAS CRESTED AND IS NOW FALLING SLOWLY.
IT IS EXPECTED TO FALL BELOW FLOOD STAGE THIS EVENING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
&&
SDC013-020600-
/O.EXT.KABR.FL.W.0013.000000T0000Z-140902T0600Z/
/CMBS2.1.ER.140831T1245Z.140901T1030Z.140902T0000Z.NO/
901 AM CDT MON SEP 1 2014
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER NEAR COLUMBIA
* UNTIL THIS EVENING...
* AT 08AM MONDAY THE STAGE WAS 13.0 FEET...
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 13.0 FEET...
* AT 13.0 FEET...FLOODING OF THE LOWER LYING AGRICULTURAL AREAS
BEGINS.
&&
LAT...LON 4594 9820 4563 9837 4552 9830 4552 9818
4563 9827 4594 9813
$$
TDK694
WGUS83 KABR 020359
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
1059 PM CDT MON SEP 1 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
JAMES RIVER NEAR COLUMBIA
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
THE JAMES RIVER NEAR COLUMBIA HAS FALLEN BELOW FLOOD STAGE...AND IS
FORECAST TO CONTINUE A STEADY DOWNWARD TREND IN RIVER STAGE OVER THE
NEXT SEVERAL DAYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
&&
SDC013-020429-
/O.CAN.KABR.FL.W.0013.000000T0000Z-140902T0600Z/
/CMBS2.1.ER.140831T1245Z.140901T1030Z.140901T2230Z.NO/
1059 PM CDT MON SEP 1 2014
FORECAST INFORMATION FOR
JAMES RIVER NEAR COLUMBIA
* AT 10PM MONDAY THE STAGE WAS 12.9 FEET...
* NO FLOODING IS CURRENTLY FORECAST...
* FLOOD STAGE IS 13.0 FEET...
* FORECAST...THE RIVER WILL CONTINUE A SLOW AND STEADY FALL
OVER THE NEXT FEW DAYS...
* AT 13.0 FEET...FLOODING OF THE LOWER LYING AGRICULTURAL AREAS
BEGINS.
&&
LAT...LON 4594 9820 4563 9837 4552 9830 4552 9818
4563 9827 4594 9813
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this river flood warning went out at Aug 31, 6:57 AM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Aug 31, 6:57 AM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 657 AM CDT SUN AUG 31 2014 .UPDATE... 12Z AVIATION FORECAST DISCUSSION UPDATED BELOW. && .SHORT TERM...THROUGH TUESDAY WARM ADVECTION/LOW LEVEL JET LINE OF STORMS PUSHING RAPIDLY TO THE EAST/NORTHEAST. THE SURFACE LOW IS POSITIONED BACK TOWARDS THE MO RIVER...AND THE UPPER TROF AXIS IS POSITIONED BACK IN WY. WHILE THE SURFACE LOW/TROF IS EXPECTED TO PUSH INTO THE FAR EASTERN CWA...COOLER AIR ALOFT WILL HELP DESTABILIZE THE ATMOSPHERE ACROSS THE REGION. THE FAR EASTERN CWA WILL CONTINUE TO SEE A FAVORABLE SHEAR PROFILE FOR SEVERE WEATHER...AND THE REST OF THE CWA WILL REMAIN CONVECTIVELY UNSTABLE. LOSS TO DAYTIME HEATING WILL REMOVE THE THREAT OF STORMS...HOWEVER CLOUDS AND LIGHT SHOWERS MAY PERSIST AS THE UPPER TROF REMAINS OVERHEAD. A SECONDARY SHORTWAVE MOVES IN MONDAY EVENING...WITH ANOTHER ROUND OF CONVECTION. AS FOR TEMPERATURES...LOOK FOR HIGHS IN THE 70S BOTH TODAY AND MONDAY. TUESDAY WILL SEE WARMER READINGS UNDER A WARM ADVECTION REGIME. .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY THE MODELS AGREE WELL IN THE LONG TERM WITH KEEPING IT MAINLY DRY ALONG WITH A COOL DOWN. THE PERIOD BEGINS WITH AN UPPER LOW PRESSURE TROUGH DROPPING INTO THE PACIFIC NORTHWEST ON TUESDAY NIGHT. THIS THEN TRACKS ALONG THE CANADIAN BORDER INTO THURSDAY. AT THE SURFACE...A LOW PRESSURE AREA AND COOL FRONT SWEEP FROM NORTHWEST TO SOUTHEAST ACROSS OUR REGION FROM TUESDAY NIGHT INTO THURSDAY. THUS...WARMER AIR AND SUNSHINE IN ADVANCE OF THIS WILL BRING ABOVE NORMAL TEMPERATURES TO THE CWA FOR WEDNESDAY WITH HIGHS IN THE 80S TO AROUND 90 DEGREES IN THE SOUTHWEST CWA. AS THE SURFACE LOW PRESSURE AREA/COOL FRONT PUSH ACROSS THE REGION FOR THURSDAY INTO FRIDAY... TEMPERATURES WILL COOL TO MAINLY THE 70S FOR FRIDAY CONTINUING INTO SATURDAY. SURFACE HIGH PRESSURE LOOKS TO BE IN CONTROL OF THE WEATHER FROM THURSDAY THROUGH SATURDAY. HAVE IN A FEW CHANCES OF SHOWERS/STORMS THROUGH THE PERIOD MAINLY EARLY WITH THE SURFACE LOW AND COOL FRONT. && .AVIATION... 12Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS WINDS WILL COME AROUND TO THE SOUTHWEST AND WEST AND INCREASE THIS MORNING BEHIND A SURFACE LOW PRESSURE AREA MOVING ACROSS NORTHEAST SD. OTHERWISE...AN UPPER LEVEL LOW PRESSURE TROUGH OUT WEST WILL BE MOVING INTO THE REGION TODAY. THIS WILL SPREAD IN VFR MID LEVEL CLOUDS ALONG WITH SCATTERED SHOWERS/ISOLATED THUNDERSTORMS FOR LATE THIS MORNING INTO THE EARLY EVENING. INSERTED SOME VICINITY SHOWERS IN FOR ALL LOCATIONS AT THIS TIME. THE CLOUDS AND PRECIPITATION WILL MOVE OFF TO THE EAST THIS EVENING WITH WINDS BECOMING LIGHT. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...MOHR SHORT TERM...CONNELLY LONG TERM...MOHR AVIATION...MOHR WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Aug 31, 4:25 AM CDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 425 AM CDT SUN AUG 31 2014 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-010930- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 425 AM CDT SUN AUG 31 2014 /325 AM MDT SUN AUG 31 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT AN UNSTABLE ATMOSPHERE WILL EXIST ACROSS THE FORECAST AREA TODAY. THE GREATEST INSTABILITY AND BEST SHEAR PROFILES FOR SEVERE WEATHER ARE EXPECTED TO SET UP OVER FAR EASTERN SOUTH DAKOTA AND INTO WESTERN MINNESOTA THIS AFTERNOON. THE REST OF THE AREA WILL BE MARGINALLY UNSTABLE...THOUGH AN ISOLATED STRONG STORM OR TWO COULD STILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STORMS COULD PASS THROUGH THE AREA LATE MONDAY. SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON...PARTICULARLY EAST OF THE INTERSTATE 29 CORRIDOR. CONNELLY
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 10:26 PM CDT | Special Weather Statement | ABR | Stanley | 49 min |
| Aug 31, 1:23 AM CDT | Special Weather Statement | ABR | McPherson | 22 min |
Nearby
River Flood Warnings in South Dakota, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.